MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR WEST; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR WEST; BLOOD GAS OXYGENATOR
Model Number 3CX*RX25RW
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, air bubbles were noted coming out of the arterial and cardioplegia outlet of the oxygenator.No health consequences or impact.Delay of about 30 minutes.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information and device evaluation) h3 (device evaluated by manufacturer) h4 (device manufacture date) h6 (identification of evaluation codes 10, 3331, 4210, 4307) type of investigation #1: 10 - testing of actual/suspected device type of investigation #2: 3331 - analysis of production records investigation findings: 4210 - leakage/seal investigation conclusions: 4307 - cause traced to component failure the actual sample was visually inspected upon receipt and a scratch was found on the bottom side of the blood outlet port.The tubes connected to the outlet port has been removed; therefore, it was unknown when the scratch was generated.No other anomaly was found in its appearance of other sections.The actual sample was installed into a circuit consisting of tubes, it was then filled with a colored saline.A leak test was performed by applying pressure of 2kgf/cm2 from the blood inlet port with the tube on the blood outlet port clamped.A small amount of leak was observed from the tube connection of the blood outlet port, but no leak was observed from other sections.It was likely the leak near the blood outlet port was caused by the scratch found.With the small amount of leak, a positive pressure was applied to the blood outlet port during circulation, and it was inferred that there was no casual relationship with the reported air bubbles.As a possible cause, it was likely that during the circulation the inside of the oxygenator became negative pressure, due to some factor and air was drawn in through the fiber.The inside of the oxygenator may become negative pressure in these following cases, when the flow rate of cardioplegia line connected to the bcp port exceeds the flow rate of the main circuit, or when the roller pump is suddenly stopped during circulation, the liquid is flowing out due to inertia; this temporarily creates negative pressure inside the oxygenator.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on april 1, 2021.  upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information) h3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX RX25 OXYGENATOR WEST
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key11605540
Report Number1124841-2021-00073
Device Sequence Number17030232
Product Code DTZ
UDI-Device Identifier00699753450110
UDI-Public(01)00699753450110
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number3CX*RX25RW
Device Catalogue NumberN/A
Device Lot NumberXK12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/14/2021
Supplement Date Received by Manufacturer05/26/2021
06/24/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date06/10/2021
06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1